Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Extremely aggressive behavior, says nasty things, denies it. History of diabetes. Will relicalmor help?

My mom is very aggressive and is also a diabetic. She is. 77years old. She says a lot of nasty things and all of sudden she denies it. I cannot say whether she suffers from Alzheimer s because her answers she give is not o f a person suffering from Alzheimer s. ca She is a state patient and we cannot afford expensive medication . Can we give her Relicalmor any other arming medication. Thanks.
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Agressive behavioural change in the elderly can be due to various causes. Some of the common causes are late-onset psychosis, depression and dementia. Certain types of dementia like frontal lobe dementia can present with a predominant change in behaviour, without any significant impairment in memory initially.

Your mother will need a detailed psychological assessment in order to find out the probable cause of her problem. It is not advisable to start medication on your own since they can have untoward side effects, especially in the elderly. Relicalm is an anti-psychotic medication which has to be prescribed only for specific indications in the appropriate dosage. So, please take her to a doctor for an evaluation, so that appropriate treatment can be started.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 21 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor